Hooray! Halfway done with chemo drugs! This week marked my third infusion of the two chemo drugs that cause me the most side effects. So far, the bad side effects start four days after infusion and last for a week. After my last cycle, I experienced new side effects, such as dryness on both eyes and nose bleeds. Fortunately, they are better although I had to keep my eyes closed and couldn’t do much during those 10 days. That was frustrating as there isn’t much you can do when you can’t use your eyes.
Also my hair is all gone. A green scary monster shaved it all off with a terrifying weapon (picture enclosed). I now wear a wig, first time I never have a “bad hair day.” It is actually a refreshing experience to have an impeccable hairdo all the time!
Increasingly, I feel more fatigued as my chemo treatments progress. I was feeling guilty for doing so little every day until my oncologist told me that this is normal and will continue as my weekly infusions accumulate in my body.
The one result of my chemo treatment that I looked forward to has not occurred: losing weight. My daughter, Christie, jokingly predicted that I may be the only chemo patient to gain weight while undergoing chemotherapy! She was right! However, not for the usual reasons . The infusion nurse said that it is common for many chemo patients to gain weight because of all the steroids, allergy and nausea medications we are given every week. These drugs cause us to actually gain weight. Whew! I will embrace any excuse for not losing weight as I thought I would! I don’t know, however, if I can blame it entirely on these drugs but I do know that when I am nauseated, I feel worse if I don’t have something in my stomach. It is similar to being pregnant where eating frequently a snack will actually ease the nausea.
Below, you will find pictures of the savage attack on my hair and in my next post, I will show you pictures of the “new look.”
I appreciate all your comments and well wishes. However, would you believe that I haven’t figured out how to post them. So, I will just keep your comments private for now. Let’s see if I can post some pictures now.